MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: requested, unknown.Age & date of birth: requested, unknown.Weight: requested, unknown.Ethnicity: requested, unknown.Race: requested, unknown.Lot number: potential lots: 1) 210529d & 2) 211103c.Expiration date: potential dates: 1) 30 apr 2026 & 2) 31 oct 2026.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: complaint analyst.Device manufacture date: potential dates: 1) 29 may 2021 & 2) 03 nov 2021.The actual sample was not available for our evaluation hence we could not determine the details of its actual condition.We have received twelve (12) complaints covering fy20 to fy22 (december 21, 2022), related to this issue where most of the problems are related to usage particularly due to improper activation of the device (not activating with a one-handed technique using the three methods: finger, thumb, and hard surface).Based on the investigation of individual complaints there was no attributable cause noted related to our product and production process.The root cause of the complaint could not be identified to be related to our product or production process.The actual sample was not available for our evaluation.Retention samples were visually confirmed free from defects that will affect activation of safety sheath and passed evaluation for sheath activation and deactivation.Also, no irregularity was encountered during the simulation of manual sheath activation that may lead to the complaint.Series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems and needle sticks.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Before shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.We advise to follow the instructions for use (ifu) indicated in the leaflet for the proper usage of sg3 safety needle in which warnings to prevent needle stick, cautions, and precautions are also included.(b)(4).
 
Event or Problem Description
The user facility reported that the needle safety guard did not snap in and the nurse stuck herself with a used needle through her glove.She further stated she was trying to push on the "orange thing" with her thumb up to secure the needle, but it did not go up and did not stay in place and she tried to use her index finger but then got stuck by the needle at the tip of the index finger.She stated it was a "good stick" as it did not stop bleeding for a minute.She did get blood work done and is monitoring and taking the safety precautions.She confirmed it was the deltoid 1-inch needle.
 
Additional Manufacturer Narrative
Patient identifier: requested, unknown.Age & date of birth: requested, unknown.Weight: requested, unknown.Ethnicity: requested, unknown.Race: requested, unknown.Lot number: potential lots: 1) 210529d & 2) 211103c.Expiration date: potential dates: 1) 30 apr 2026 & 2) 31 oct 2026.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: complaint analyst.Device manufacture date: potential dates: 1) 29 may 2021 & 2) 03 nov 2021.This report is being submitted as follow-up as the initial report submitted received failed acknowledgments due to being a duplicate report.The actual sample was not available for our evaluation hence we could not determine the details of its actual condition.We have received twelve (12) complaints covering fy20 to fy22 (december 21, 2022), related to this issue where most of the problems are related to usage particularly due to improper activation of the device (not activating with a one-handed technique using the three methods: finger, thumb, and hard surface).Based on the investigation of individual complaints there was no attributable cause noted related to our product and production process.The root cause of the complaint could not be identified to be related to our product or production process.The actual sample was not available for our evaluation.Retention samples were visually confirmed free from defects that will affect activation of safety sheath and passed evaluation for sheath activation and deactivation.Also, no irregularity was encountered during the simulation of manual sheath activation that may lead to the complaint.Series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems and needle sticks.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Before shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.We advise to follow the instructions for use (ifu) indicated in the leaflet for the proper usage of sg3 safety needle in which warnings to prevent needle stick, cautions, and precautions are also included.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,,
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16096587
Report Number3003902955-2022-00071
Device Sequence Number12424989
Product Code FMI
UDI-Device Identifier34806017509577
UDI-Public34806017509577
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSG3+2125
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale